Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

179 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes rashes after treatment of poison oak as per the attached images?

Answered by
Dr.
Dr. Kakkar S.

Dermatologist

Practicing since :2002

Answered : 8229 Questions

default
Posted on Thu, 2 Aug 2018 in Cancer
Question: my husband has been sick since 2016 when he got into some poison oak poison sumac. Went to emergemency care and was treated. The rash went away but another came in its place this time XXXXXXX was sick like he possibly had the flu and with extreme fatigue and no energy. Now my husband is 75 never been really sick takes no meds always eaten well and an ex runner high energy always on the move no heart problems no diabetes always on the go never smoked or used drugs of any kind and does not drink. This what ever it is has sort of taken on a life of his own it is attacking his skin and nerves he is having trouble with his eyesight they can not give him a prescription for eye glasses the lastest more then a couple or month sometimes now weeks his eye sight is changing. We have been to numerous dr's they are all stumped. It is now January of 2018 and my husband is spending more time in bed and itching like crazy with at least the 3 different looking rashes and they are on his arms,legs, back , torso. His hands and knuckles have a rash with like little blisters and the knuckles are swollen. His hand at times he can not move his fingers. Feet are freezing all the time and the itching we can not seem to stop.His glands are swollen. All we hear is the blood tests do not show anything. My husband does not look 75 and is trim and looks healthy except for the rash and sytpoms you can do visibility see. He tells me the food does not taste the same. I need direction as to what to do for him. Excuse my spelling and lack of sentence structure.
doctor
Answered by Dr. Kakkar S. 13 hours later
Brief Answer:
Kindly upload images

Detailed Answer:
Hello. Thank you.
I am Dr kakkar (Dermatologist and Venereologist). I have noted your concern.

I request you to kindly upload a few good quality images of all the affected body afreas in "Reports Section" so that I am able to guide you better.

Regards
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Kakkar S. 7 hours later
I can not get them tonight he already has gone to bed. I can send new pictures in the morning. I have some old pictures but this rash is constantly changing.
doctor
Answered by Dr. Kakkar S. 4 hours later
Brief Answer:
Chronic Eczematous Dermatitis

Detailed Answer:
Thank you.

He seems to have a chronic eczematous dermatitis with lichenification of skin. I also suggest a skin biopsy for confirmation.
I advice him to use a moisturizer regularly. In addition I suggest him to use a potent topical steroid e.g either Clobetasol propionate 0.05 %cream or Betamethasone dipropionate 0.025 %cream, twice daily for the patches.
He may also take an oral antihistamine e.g Cetrizine 10mg tab once every evening for symptomatic relief from itching.

Regards

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on